Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Suffering from osteoporosis. Gaining weight. Test done for prolactin, sodium level. How to lose weight?

User rating for this question
Excellent
Answered by
Practicing since : 2001
Answered : 12419 Questions
Question
I just found out I have a prolactin level of 38, have only had 4 periods in the last two years, and my sodium levels were slightly elevated, and my calcium levels low. I have osteoporosis at the age of 33 and recently gained 50 lbs (180 lbs and 5'4") but have been skinny all my life. What does this mean and how can i lose the weight? And given all my diseases mentioned on the next pg where do I go from here. I just keep getting sicker and sicker!
Posted Wed, 22 Aug 2012 in Osteoporosis
 
 
Answered by Dr. Rakhi Tayal 4 hours later
Hello,
Thanks for posting your query.
You are going towards a premature menopause which is responsible for the osteoporosis and degenerative bone changes that you have.
The weight gain is also related to the hormonal disturbances you are having.
You need to consult an endocrinologist for a detailed evaluation and probably a diet chart from a dietitian according to your food preferences will be helpful in restricting any further weight gain.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Follow-up: Suffering from osteoporosis. Gaining weight. Test done for prolactin, sodium level. How to lose weight? 45 hours later
I have an Endocrinologist and pretty much every ologist there is. I've begun a diet and purchased an elliptical for exercise. Here is my conundrum. I'm on and have been on pain meds for 10 years. Could that contribute to my health decline? The decline I speak of is quickly escalating pain, extreme fatigue, swelling, and morning stiffness. I
Am on 80 mg 3 times a day of OxyContin and 4 Percocet a day and it isn't close to controlling my pain. How much higher can I go to treat pain? I am wondering if just getting completely off pain meds can help? I'm just not sure I can take the pain. Can online doctors prescribe pain meds? I have also become completely agoraphobic from all my health trials and have panic attacks up to 5 times a day but no doctor will help me.
 
 
Answered by Dr. Rakhi Tayal 4 hours later
Hello.
Thanks for writing again.
The continuous intake of same pain medicines for 10 years decreases the efficacy. You can attend a pain management clinic and get other alternatives like gabapentin, tricyclic anti depressants, etc prescribed for you.
Online prescriptions are not legal and thus you need to physically attend a clinic for prescriptions.
Few other options of treatment which may be useful in reducing pain and discomfort are maintaining functional lifestyle are 'Transcutaneous Electric Nerve stimulation (TENS) units', relaxation techniques, occupational and physical therapy approaches, accupuncture, etc.
Doing some relaxation exercises like XXXXXXX breathing and yoga will help you in anxiety.
Hope my answer is helpful. Further queries are welcome.
Please accept my answer in case you do not have further queries.
Wishing you a trouble free speedy recovery.
Above answer was peer-reviewed by
 
Follow-up: Suffering from osteoporosis. Gaining weight. Test done for prolactin, sodium level. How to lose weight? 20 hours later
I appreciate your willingness to follow up !

I already see a pain management doctor but asked about online meds due to my increasing anxiety for leaving the home.

So my question is this. I'm only 33 and know I have a life of pain and misery ahead. I'm thinking of getting off all pain meds and trying to live with with the pain of the spinal degeneration but I'm not sure I can take all that pain. Can my doctor raise my pain medicine much higher than 80 mg of OxyContin 3 times a day and percocet or am I maxed out and this is as good as life gets for me? Are the pain meds contributing to any of my problems with weight, swelling, morning stiffness, etc.?
 
 
Answered by Dr. Rakhi Tayal 3 hours later
The medicines you are taking now have become a part of your life. These are not likely to cause the problems you are having- weight gain, swelling and stiffness. You need to maintain and healthy and active life style to retard the progression of this degeneration.
The pain medicines you are getting are nearly maximum. A change of medicines might help if such high doses are not working for you.
I do appreciate your spirit for life.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor